# SDR 2003FA0000924

- Difficulty date: August 25, 2003
- Submitted: September 12, 2003
- Operation: General aviation
- Aircraft: N4149Y
- Make and model: Piper PA-28-181
- Aircraft serial: 2843128
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Connector
- Part number: 3507201
- Condition: Burned
- Location: Overhead Panel
- Part time: 3,990 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING INSTALLATION OF TCAD 9900 BX SERIES, FOUND PLUG P5 HAS SEVERAL PINS AND WIRE COATING BURNED AND MELTED.  PROBABLE CAUSE IS OVER CURRENT DRAW OF LANDING LIGHT AND NAV LIGHT SYSTEM CAUSING HIGH RESISTANCE WHICH GENERATED ENOUGH HEAT TO MELT THE PLUG AND WIRES.  RECOMMENDATION IS TO INSTALL HIGHER CAPACITY PINS TO CARRY THE LOAD OF THE CURRENT.
